Wyoming, 2012

Winter Weather in Wyoming, December 10, 2012

December 10, 2012 · NWS CYS · 14 events in 2 counties and zones

Moist upslope flow and a passing upper level disturbance brought a period of moderate to locally heavy snow to the Snowy and Sierra Madre ranges. Gusty west to northwest winds produced low visibilities in blowing and drifting snow.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Moist upslope flow and a passing upper level disturbance brought a period of moderate to locally heavy snow to the Snowy and Sierra Madre ranges. Gusty west to northwest winds produced low visibilities in blowing and drifting snow. Total snowfall estimates ranged from 6 to 16 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 9, 10:12 PM MST, 5 hours 48 minutes earlier.

Area forecast discussion, Dec 9, 10:12 PM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1012 PM MST SUN DEC 9 2012

.AVIATION...06Z TAFS

VFR CONDITIONS EXPECTED OVERNIGHT AS HIGH PRESSURE REMAINS IN
PLACE OVER THE AREA. SOUTHWEST WINDS WILL BE ON THE INCREASE
OVERNIGHT AS A LOW LEVEL INVERSION SETS UP AS LOW LEVEL WINDS PUMP
WARMER AIR OVERTOP THE COLDER LOW LEVEL AIR. GUSTS TO 30 AND
POSSIBLY HIGHER LOOK LIKELY FOR RAWLINS AND LARAMIE BY SUNRISE.
COULD SEE SOME LOWERING CONDITIONS OUT BY RAWLINS MONDAY AFTERNOON
WITH SNOW SHOWERS DEVELOPING JUST SOUTH OF THE AIRPORT. FOR
NOW...WILL HANDLE WITH VCSH WORDING IN THE KRWL TAF. LATER
FORECASTS WILL NARROW DOWN TIMING AND LOCATION OF THESE LOWER
CONDITIONS.

CLAYCOMB

&&

.PREV DISCUSSION... /ISSUED 657 PM MST SUN DEC 9 2012/

UPDATE...

WINDS EARLY THIS EVENING HAVE EASED OUT IN THE PANHANDLE ALLOWING
TEMPERATURES TO REALLY BEGIN TANKING. AT 6 PM...THE TEMPERATURE AT
CHADRON WAS ALREADY 0...WITH 1 ABOVE AT ALLIANCE AND 5 AT KIMBALL
AND SIDNEY. IN SOUTHEAST WYOMING...F.E. WARREN WAS AT 3 ABOVE AND
HERE AT THE OFFICE...WE WERE 6.  WENT AHEAD AND LOWERED OVERNIGHT
MINS FOR MOST OF THE CWA. AS A RESULT...WE ARE SEEING A MORE
WIDESPREAD AREA OF WIND CHILLS LESS THAN 20 BELOW ZERO ONCE THE
WINDS DO BEGIN TO MATERIALIZE LATER THIS EVENING. IN ADDITION TO
LOWERING OVERNIGHT LOWS...WENT AHEAD AND EXPANDED THE WIND CHILL
ADVISORY AREA TO INCLUDE THE PANHANDLE AND MOST OF SOUTHEAST
WYOMING. GOING TO HAVE TO REALLY MONITOR THESE WIND CHILLS AS WE
ARE APPROACHING WIND CHILL WARNING CRITERIA OVER THE SOUTHERN
LARAMIE RANGE AND THE MOUNTAINS TO OUR WEST. IF CURRENT TRENDS
CONTINUE...MAY NEED TO ISSUE SOME WIND CHILL WARNINGS LATER THIS
EVENING FOR SOME LOCATIONS.

CLAYCOMB

PREV DISCUSSION... /ISSUED 543 PM MST SUN DEC 9 2012/

UPDATE...

LOOKING AT A PERIOD TONIGHT WHERE WE WILL SEE WIND CHILL
TEMPERATURES FALL BELOW 20 BELOW ZERO FROM CHEYENNE OUT TO
ARLINGTON AND UP INTO NORTHERN ALBANY COUNTY AT SHIRLEY BASIN.
CONSIDERED WIND CHILL WARNINGS FOR THE MOUNTAINS AND SOUTHERN
LARAMIE RANGE...BUT AFTER TALKING IT OVER WITH THE DAY
SHIFT...THERE IS GOING TO BE SOME WARM AIR ADVECTION LATER TONIGHT
AS THE WINDS BEGIN INCREASING THAT WILL MOST LIKELY PRECLUDE ANY
30 BELOW ZERO READINGS. FOR NOW...WENT WITH A WIND CHILL ADVISORY
FOR THE I80 CORRIDOR BETWEEN CHEYENNE AND ARLINGTON. WILL CONTINUE
MONITORING REPORTS. IF WE START GETTING CLOSE...MAY NEED TO
RECONSIDER.

CLAYCOMB

PREV DISCUSSION... /ISSUED 453 PM MST SUN DEC 9 2012/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...AS
EXPECTED...TEMPERATURES REMAINED VERY COLD TODAY WITH THE UPPER
LEVEL TROUGH OVERHEAD AND CANADIAN HIGH PRESSURE AT THE SURFACE.
TONIGHT WILL AGAIN BE VERY COLD AS THIS AIRMASS WILL REMAIN IN
PLACE...WITH READINGS EXPECTED TO BE GENERALLY 10F OR LESS. WIND
CHILLS WILL RANGE GENERALLY FROM ZERO TO MINUS 10 ACROSS THE
EASTERN PLAINS...WITH MINUS 10 TO MINUS 20 IN THE HIGH COUNTRY.
THE EXCEPTION SHOULD BE IN LOCATIONS WHERE DOWNSLOPE WARMING ALONG
THE LEE OF THE LARAMIE RANGE WILL KEEP VALUES IN THE TEENS ONCE
WINDS PICK UP THROUGH THE NIGHT.

INCREASING HEIGHTS AND STEADILY WARMING TEMPS ALOFT WILL
STRENGTHEN THE LOW LEVEL INVERSION AROUND MOUNTAIN TOP LEVEL
TONIGHT. CROSS SECTION PLOTS ACROSS WYOMING SHOW THE INVERSION
DEVELOPING AROUND 600 MB TONIGHT WITH WESTERLY LLVL GRADIENT WINDS
INCREASING AND FORMING A MOUNTAIN WAVE OFF THE SNOWY AND SIERRA
MADRE MOUNTAINS. A SHORTWAVE FEATURE MOVING SOUTHEAST ACROSS THE
ROCKIES FROM CANADA WILL DEEPEN THE LEESIDE PRESSURE TROUGH ACROSS
EASTERN WYOMING TO INCREASE THE GRADIENT WINDS...AND THE RESULTANT
MOUNTAIN WAVE WILL BECOME TRAPPED AS THE INVERSION LOWERS TO
AROUND MOUNTAIN TOP LEVEL. SO THE COMBINATION OF STRENGTHENING
GRADIENT AND CAPPING INVERSION AT MOUNTAIN TOP LEVEL WILL PRODUCE
A HIGH WIND EVENT IN THE GAP WIND PRONE REGIONS ALONG AND WEST OF
THE LARAMIE RANGE TONIGHT. LOOKING AT SUSTAINED WINDS OF 35 TO 45
MPH WITH GUSTS AROUND 60 MPH IN THE WIND CORRIDOR FROM ARLINGTON
TO INTERSTATE 25 NEAR BORDEAUX...AND SOUTH TO THE SOUTHERN LARAMIE
RANGE AND EASTERN FOOTHILLS. UPGRADED THE WATCH TO A WARNING...AND
ALSO INCLUDED THE SOUTHERN LARAMIE RANGE FOOTHILLS AS THIS PATTERN
IS FAVORABLE FOR THESE AREAS TO SEE THE STRONG WINDS AS WELL. WINDS
WILL EASE THROUGH LATE TOMORROW MORNING AS TEMPERATURES MODERATE
FOR TOMORROW AND THE INVERSION MIXES OUT.

INCREASING MOISTURE WITH THE AFOREMENTIONED UPPER LEVEL WAVE...IN
ADDITION TO OROGRAPHIC LIFT AND PVA WILL BRING A RETURN OF LIGHT
SNOW SHOWERS TO THE MOUNTAINS TOMORROW. LOOKS TO BE A GOOD 4 TO 6
INCHES OF ACCUMULATION IN THE SNOWY AND SIERRA MADRE MOUNTAINS
THROUGH THE DAY...WITH LESS ELSEWHERE IN THE LOWER ELEVATIONS
ALONG AND WEST OF THE LARAMIE RANGE. COULD SEE A FEW SHOWERS
ACROSS THE NORTHERN ZONES AND VICINITY NORTHERN LARAMIE RANGE AS
THESE LOCATIONS ARE FAVORED IN NORTHWEST FLOW PATTERN...BUT
ACCUMULATIONS IF ANY WILL BE LIGHT. FURTHER SOUTH AND EAST ACROSS
THE WYOMING PLAINS AND NEBRASKA PANHANDLE...A VERY DRY BOUNDARY
LAYER AND WILL KEEP ANY SNOWFALL MOSTLY AS LIGHT FLURRIES.

STRONG NORTH TO NORTHWEST JET WILL THEN MOVE OVERHEAD EARLY TUESDAY
MORNING...ALONG WITH YET ANOTHER SHORTWAVE FEATURE EMBEDDED IN THE
FLOW PATTERN. AFTER A BREAK EARLIER MONDAY NIGHT...COULD SEE A
RETURN OF OROGRAPHIC SNOW SHOWERS TO THE HIGH PEAKS EARLY TUESDAY
MORNING AS THIS OCCURS. ACCUMULATIONS WILL BE ON THE ORDER OF 1
TO 3 INCHES AS LESS PACIFIC MOISTURE LOOKS TO ACCOMPANY THIS
SYSTEM AND THE SYSTEM WILL MOVE QUICKLY TO THE SOUTHEAST.
TEMPERATURES FOR TUESDAY WILL MODERATE BACK INTO THE UPPER 20S TO
LOWER 40S FROM WEST TO EAST AS 700 MB TEMPS INCREASE BETWEEN ZERO
AND MINUS 10C. SFC WINDS WILL REMAIN MODERATE TO STRONG AT TIMES
ALONG AND WEST OF THE LARAMIE RANGE AS THE LLVL PRESSURE GRADIENT
REMAINS STRONG THROUGH TUESDAY NIGHT.

LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT...
WEDNESDAY WILL BE ON THE MILD SIDE AS A TRANSIENT RIDGE SHIFTS FROM
THE ROCKIES INTO THE PLAINS. MAINLY LOOKING AT HIGHS IN THE 40S EAST
AND 30S WEST WITH 20S INTO THE MOUNTAINS. TEMPERATURES SHOULD BEGIN
TO COOL SLIGHTLY THURSDAY AS AN UPPER LEVEL TROUGH DIGS INTO THE
WESTERN CONUS...ALTHOUGH A POCKET OF RELATIVELY WARM LOW LEVEL AIR
MAY REMAIN IN PLACE OVER THE NEBRASKA PANHANDLE. THURSDAY WILL ALSO
REMAIN DRY BUT CAN NOT COMPLETELY RULE OUT SOME LIGHT SNOW INTO
SNOWY AND SIERRA RANGES AS MID TO UPPER LEVEL MOISTURE BEGINS TO
INCREASE IN SOUTHWEST FLOW ALOFT.

FRIDAY FORECAST STILL TRICKY BUT STARTING TO LOOK LESS AND LESS
LIKELY FOR SNOW ANYWHERE OUTSIDE THE SNOWY AND SIERRA RANGES. ALL
EXTENDED MODELS HAVE TRENDED FARTHER SOUTH WITH THE TRACK OF AN
UPPER LEVEL LOW LATE THIS WEEK AND INTO THE WEEKEND. MODELS NOW HAVE
THE MAIN ENERGY ROUNDING THE BASE OF THE UPPER TROUGH IN FAR
SOUTHERN CALIFORNIA AND NORTHERN BAJA CALIFORNIA THURSDAY NIGHT.
MODELS VARY SOMEWHAT AFTER THIS POINT BUT THE UPPER LOW IN PROJECTED
TO STAY WELL SOUTH...EJECTING INTO THE PLAINS FRIDAY. THIS BEING THE
CASE LOWERED POPS ACROSS THE FORECAST AREA FRIDAY AND FRIDAY
NIGHT...COMPLETELY REMOVING POPS FROM THE PLAINS. OVERALL CHANCES
FOR PRECIPITATION REMAIN LOW THROUGH NEXT WEEKEND UNDER DRY
NORTHWEST FLOW ALOFT.

&&

FIRE WEATHER...FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH
EARLY THIS WEEK WITH COOL TEMPERATURES AND MINIMUM AFTERNOON
HUMIDITIES GENERALLY ABOVE 30 PERCENT. STRONG WINDS WILL OCCUR
ALONG AND WEST OF THE LARAMIE RANGE LATE TONIGHT THROUGH
TOMORROW MORNING...AND POSSIBLY AGAIN ON TUESDAY NIGHT. LOOKING AT
WESTERLY WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS TO 60 MPH NEAR
ARLINGTON...THE SOUTHERN LARAMIE RANGE...AND BORDEAUX. SNOW WILL
RETURN TO THE MOUNTAINS TOMORROW WITH ACCUMULATIONS OF 4 TO 6
INCHES EXPECTED IN THE SIERRA MADRE AND SNOWY RANGES BY TOMORROW
EVENING...AND LESS ELSEWHERE ACROSS THE HIGH COUNTRY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WIND CHILL ADVISORY UNTIL 8 AM MONDAY FOR WYZ101-WYZ102-WYZ105-
     WYZ109-WYZ110-WYZ113-WYZ114-WYZ115-WYZ116-WYZ117-WYZ118-
     WYZ119.
     HIGH WIND WARNING UNTIL 11 AM MONDAY FOR WYZ106-WYZ110-WYZ116-
     WYZ117.
NE...WIND CHILL ADVISORY UNTIL 8 AM MONDAY FOR NEZ002-NEZ003-NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...LIEBL
Hazardous weather outlook, Dec 9, 9:09 PM MST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
909 PM MST SUN DEC 9 2012

WYZ101>119-110415-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
909 PM MST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WEST WINDS WILL INCREASE OVER THE SOUTHERN LARAMIE RANGE...
SOUTHWEST PLATTE COUNTY AND THE ARLINGTON AREA WITH GUSTS TO 60
MPH POSSIBLE LATE TONIGHT. A HIGH WIND WARNING IS IN EFFECT FROM
11 PM TONIGHT THROUGH 11 AM MONDAY.

WIND CHILL VALUES WILL ONCE AGAIN DROP BELOW ZERO LATE TONIGHT
THROUGH EARLY MONDAY MORNING. LOOKING AT VALUES OF 18 BELOW ZERO
TO AS LOW AS 25 BELOW ZERO FOR MOST AREAS IN SOUTHEAST WYOMING
OVERNIGHT. A WIND CHILL ADVISORY IS IN EFFECT FROM 11 PM TONIGHT
THROUGH 8 AM MONDAY. AS WINDS INCREASE OVERNIGHT...LOOK FOR
TEMPERATURES TO BEGIN RISING AND WIND CHILLS RISING AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW WILL RETURN TO AREAS ALONG AND WEST OF THE LARAMIE RANGE FOR
MONDAY AND MONDAY NIGHT. THE SNOWY AND SIERRA MADRE RANGE MAY
RECEIVE ANOTHER 4 TO 8 INCHES DURING THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-110415-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
909 PM MST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

VERY COLD WINDS CHILLS RANGING FROM MINUS 15 TO MINUS 25 WILL
OCCUR ACROSS THE AREA TONIGHT THROUGH EARLY MONDAY MORNING. A WIND
CHILL ADVISORY IS IN EFFECT FOR MOST OF THE PANHANDLE THROUGH 8 AM
MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Dec 9, 10:37 PM MST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 PM MST SUN DEC 9 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     NON-TSTM WND GST 1 NNW ARLINGTON         41.60N 106.21W
12/09/2012  M66 MPH          CARBON             WY   MESONET

            REPORTED AT WYDOT STATION KARL

&&

IRIS SYSTEM
Local storm report, Dec 9, 10:49 PM MST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1049 PM MST SUN DEC 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.75N 106.51W
12/09/2012  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE. SUSTAINED AT 48 MPH. WIND GUSTS
            TO 59 MPH AT 1021 PM AS WELL.

1020 PM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.29W
12/09/2012  M63.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WAGONHOUND WYDOT SITE. SUSTAINED AT 47 MPH.

1021 PM     NON-TSTM WND GST 1 NNW ARLINGTON         41.60N 106.21W
12/09/2012  M70.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WEST WYDOT SITE. SUSTAINED AT 53 MPH.

&&

GCLAYCOM
Local storm report, Dec 9, 11:24 PM MST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1124 PM MST SUN DEC 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     NON-TSTM WND GST 1 NNW ARLINGTON         41.60N 106.21W
12/09/2012  M74.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WEST WYDOT SITE. SUSTAINED WINDS IN EXCESS OF
            52 MPH SINCE 1030 PM.

1101 PM     NON-TSTM WND GST 3 NW ARLINGTON          41.62N 106.24W
12/09/2012  M64.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            FOOTE CREEK WYDOT SITE. SUSTAINED AT 47 MPH.

&&

GCLAYCOM
Local storm report, Dec 10, 2:50 AM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
250 AM MST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     NON-TSTM WND GST 3 ESE ELK MOUNTAIN      41.67N 106.36W
12/10/2012  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COUNTY ROAD 402 WYDOT SITE. PEAK GUST THUS FAR.

1221 AM     NON-TSTM WND GST 11 SE ARLINGTON         41.48N 106.06W
12/10/2012  M64.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            STROUSS HILL WYDOT SITE. PEAK GUST THUS FAR. GUSTS HAVE
            BEEN ABOVE 58 MPH FROM 1121 PM AND 216 AM.

0106 AM     NON-TSTM WND GST 2 E ARLINGTON           41.59N 106.17W
12/10/2012  M72.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON EAST WYDOT SITE. PEAK GUST THUS FAR. GUSTS HAVE
            BEEN ABOVE 58 MPH FROM 1031 PM THROUGH 206 AM.

0110 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
12/10/2012  M69.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVER WYDOT SITE. PEAK GUST THUS FAR. GUSTS HAVE
            BEEN ABOVE 58 MPH FROM 1045 PM AND 210 AM.

0111 AM     NON-TSTM WND GST PUMPKIN VINE            41.05N 105.46W
12/10/2012  M60.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            PUMPKIN VINE WYDOT SITE. PEAK GUST THUS FAR.

0120 AM     NON-TSTM WND GST 5 WNW ARLINGTON         41.62N 106.30W
12/10/2012  M71.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WAGONHOUND WYDOT SITE. PEAK GUST THUS FAR. GUSTS HAVE
            BEEN ABOVE 58 MPH FROM 1020 PM THROUGH 215 AM.

0140 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
12/10/2012  M59.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE. PEAK GUST WAS 60 MPH AT 145 AM.

0156 AM     NON-TSTM WND GST 3 NW ARLINGTON          41.62N 106.25W
12/10/2012  M64.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            FOOTE CREEK WYDOT SITE. PEAK GUST THUS FAR. GUSTS HAVE
            BEEN ABOVE 58 MPH FROM 1236 AM AND 206 AM.

0202 AM     NON-TSTM WND GST VEDAUWOO                41.15N 105.40W
12/10/2012  M59.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            VEDAUWOO WYDOT SITE. PEAK GUST THUS FAR.

&&

HAHN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 winter weather. Local standard time, as filed.

Winter Weather, Sierra Madre Range

When
December 10, 4:00 AM MST to 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Divide Peak SNOTEL site (elevation 8880 ft) estimated ten inches of snow.

Winter Weather, Sierra Madre Range

When
December 10, 4:00 AM MST to 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Sandstone Ranger Station SNOTEL site (elevation 8150 ft) estimated eight inches of snow.

Winter Weather, Sierra Madre Range

When
December 10, 4:00 AM MST to 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Old Battle SNOTEL site (elevation 10000 ft) estimated ten inches of snow.

Winter Weather, Sierra Madre Range

When
December 10, 4:00 AM MST to 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Webber Springs SNOTEL site (elevation 9250 ft) estimated six inches of snow.

Winter Weather, Sierra Madre Range

When
December 10, 4:00 AM MST to 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Sage Creek Basin SNOTEL site (elevation 7850 ft) estimated six inches of snow.

Winter Weather, Sierra Madre Range

When
December 10, 4:00 AM MST to 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Whiskey Park SNOTEL site (elevation 8950 ft) estimated eight inches of snow.

Winter Weather, Sierra Madre Range

When
December 10, 4:00 AM MST to 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Blackhall Mountain SNOTEL site (elevation 9820 ft) estimated eight inches of snow.

Winter Weather, Snowy Range

When
December 10, 4:00 AM MST to 5:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The South Brush Creek SNOTEL site (elevation 8440 ft) estimated six inches of snow.

Winter Weather, Snowy Range

When
December 10, 4:00 AM MST to 5:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The North French Creek SNOTEL site (elevation 10130 ft) estimated 16 inches of snow.

Winter Weather, Snowy Range

When
December 10, 4:00 AM MST to 5:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Sand Lake SNOTEL site (elevation 10050 ft) estimated ten inches of snow.

Winter Weather, Snowy Range

When
December 10, 4:00 AM MST to 5:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Brooklyn Lake SNOTEL site (elevation 10240 ft) estimated six inches of snow.

Winter Weather, Snowy Range

When
December 10, 4:00 AM MST to 5:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Cinnabar Park SNOTEL site (elevation 9574 ft) estimated eight inches of snow.

Winter Weather, Snowy Range

When
December 10, 4:00 AM MST to 5:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Medicine Bow SNOTEL site (elevation 10510 ft) estimated 14 inches of snow.

Winter Weather, Snowy Range

When
December 10, 4:00 AM MST to 9:00 PM MST
Where
Snowy Range forecast zone
Reported by
Trained Spotter
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

A spotter five miles northwest of Centennial measured six and a half inches of snow.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2012Every state in 2012This day in weather historyWarnings in Wyoming, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415987, 415988, 415989, 415990, 415991, 415992, 415993, 415994, 415995, 415996, 415997, 415998, 415999, 416001.